MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Catalog Number 10446445
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The delay in the prothrombin time (pt) / international normalized ratio (inr) patient results to the physician was the result of a user error.The sysmex cs-2100i system was programmed to run a reflex test (secondary test) for thrombin clotting time (tct) when an inr >7 was generated.The pt/inr patient results were not transmitted to the laboratory's host system and delayed due to an incomplete deactivation by the user of the reflex test existing in an older, inactive user defined method (udm) protocol for the tct assay.The instrument and reagent are performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Prothrombin time (pt) / international normalized ratio (inr) initial patient results were generated and delayed on the sysmex cs-2100i system.The delay in the pt / inr initial patient results to the physician resulted in the patient receiving their normal dose of warfarin when in fact the patient's inr was high.The same sample was repeated twice on the same system when the user discovered the pt/inr patient result delay on the sysmex cs-2100i system.The repeat pt patient results were 127.8 sec and 138.1 sec.The patient was sent to the emergency room for appropriate vitamin k treatment and was released the next day.There was no known negative impact or adverse health consequence to the patient due to the vitamin k treatment.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil von behring strasse 76
marburg, 35041
GM  35041
MDR Report Key6770133
Report Number9610806-2017-00077
Device Sequence Number11105334
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2017
Device Catalogue Number10446445
Device Lot Number546913
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1